Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2007, 4:25 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 4:25 PM CDT (21:25 UTC)
- Expired
- May 24, 2007, 5:10 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 132 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:34 PM CDT | TSTM WND DMG | Crandon, WI | TREES DOWN AROUND CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 242125 SVRGRB WIC037-041-242230- /O.NEW.KGRB.SV.W.0020.070524T2125Z-070524T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 425 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FLORENCE COUNTY IN NORTHEAST WISCONSIN... FOREST COUNTY IN NORTHEAST WISCONSIN... * UNTIL 530 PM CDT * AT 423 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CRANDON...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... TIPLER LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899 $$ TH
3 follow-up statements
000 WWUS53 KGRB 242133 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 433 PM CDT THU MAY 24 2007 WIC037-041-242230- /O.CON.KGRB.SV.W.0020.000000T0000Z-070524T2230Z/ FOREST WI-FLORENCE WI- 433 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR WESTERN FLORENCE AND FOREST COUNTIES... AT 432 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEWALD...OR ABOUT 14 MILES NORTH OF CRANDON...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONG LAKE BY 440 PM... TIPLER BY 445 PM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899 $$ HELMAN/SRF
000 WWUS53 KGRB 242149 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 449 PM CDT THU MAY 24 2007 WIC037-041-242230- /O.CON.KGRB.SV.W.0020.000000T0000Z-070524T2230Z/ FOREST WI-FLORENCE WI- 449 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR WESTERN FLORENCE AND FOREST COUNTIES... AT 444 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TIPLER...OR ABOUT 12 MILES SOUTH OF IRON RIVER...MOVING NORTHEAST AT 70 MPH. THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899 $$ HELMAN/SRF
000 WWUS53 KGRB 242210 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 510 PM CDT THU MAY 24 2007 WIC037-041-242220- /O.CAN.KGRB.SV.W.0020.000000T0000Z-070524T2230Z/ FOREST WI-FLORENCE WI- 510 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FLORENCE AND FOREST COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899 $$ HELMAN/SRF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 PM CDT, 25 minutes earlier.
Area forecast discussion, May 24, 4:00 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT THU MAY 24 2007 .SHORT TERM...TONIGHT AND FRIDAY COLD FRONT MOVING ACROSS THE AREA WAS TRIGGERING SHOWERS AND THUNDERSTORMS THIS AFTERNOON. 850MB WINDS OF 50 TO 55 KNOTS MIXING DOWN WITH THE STRONGER STORMS. TREES WERE REPORTED DOWN IN SPOTS ACROSS CENTRAL WISCONSIN. THE LINE OF THUNDERSTORMS MOVING RAPIDLY TO THE EAST...SO SEVERE WEATHER EPISODE WILL NOT LAST AS LONG AS THE 9 PM SEVERE THUNDERSTORM WATCH ISSUANCE. IN MATTER OF FACT...MAY BE ABLE TO CANCEL A FEW OF THE WESTERN COUNTIES BEFORE THE ZONE ISSUANCE. WILL WAIT TO THE LAST MINUTE TO SEE IF WE CAN REMOVE SOME OF THE COUNTIES ACROSS CENTRAL WISCONSIN BEFORE ZONE/GRID ISSUANCE AROUND 4 PM. HIGH PRESSURE BUILDS INTO THE REGION TONIGHT WITH COOLER TEMPERATURES ON FRIDAY. CURRENT MIN TEMPERATURES LOOKED REASONABLE AND FOLLOWED. TRENDED TOWARD THE COOLER MET/MAV GUIDANCE FOR FRIDAY COMPARED TO THE CONSIDERABLY WARMER NGM GUIDANCE. .LONG TERM...TWO SYSTEMS IN THE EXTENDED WILL GIVE AREA A CHANCE OF PCPN. AGAIN MODELS FAIRLY SIMILAR ON BIG PICTURE BUT GFS TENDING FASTER ON TIMING. HAVE TRIED TO TREND TOWARDS BLEND...PER NCEP FAVORING ECMWF IN THE LATER PERIODS. CHANGES TO PREVIOUS FORECAST PACKAGE CENTER AROUND SYSTEM FOR THIS WEEKEND. FRONT STARTS TO MAKE WAY BACK NORTH OVER WI AS A WARM FRONT FRI NIGHT AS UPPER LOW MAKES WAY EAST OUT OF PAC NW INTO THE NORTHERN LAKES. MOISTURE RETURN GOOD FROM GULF WITH PWATS ABOVE 1 INCH BY SAT MORN. HAVE BROUGHT PCPN AND CLOUDS IN EARLIER. UPPER LOW SLOW TO MOVE OUT WITH CYCLONIC FLOW LINGERING INTO SUNDAY. LAPSE RATES SOMEWHAT UNSTABLE...WILL CARRY SMALL CHANCE OF SHOWERS FOR THE NORTHERN COUNTIES...THOUGH DRYING PUSHING IN RAPIDLY SAT NIGHT WITH JET PUSHING THROUGH. LITTLE CHANGE MADE IN TEMPERATURES WITH HOLIDAY TEMPERATURES EXPECTED TO BE NEAR OR SLIGHTLY BELOW NORMS. .AVIATION...THUNDERSTORMS WILL AFFECT THE WAUSAU...CENTRAL WISCONSIN AND RHINELANDER AIRPORTS THROUGH 22Z...WITH SCATTERED SHOWERS AFFECTING THESE SITES THROUGH 01Z. BRIEF IFR CONDITIONS EXPECTED WITH THE THUNDERSTORMS...THEN MVFR CONDITIONS BEHIND THE COLD FRONT. CLOUDS WILL CLEAR OUT LATER TONIGHT. THUNDERSTORMS WITH A BRIEF PERIOD OF IFR CONDITIONS WILL AFFECT THE GREEN BAY...APPLETON AND OSHKOSH SITES BETWEEN 22Z AND 00Z THIS EVENING. PRECIPITATION WILL TAPER OFF TO SHOWERS. SIMILIAR CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT A FEW HOURS LATER THAN THE WAUSAU AND RHINELANDER SITES. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THIS AFTERNOON WIZ038>040-045-048>050- && ECKBERG/TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 24, 11:45 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU MAY 24 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR BETWEEN 2 PM AND 8 PM. LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF AN INCH OR TWO...CAN ALSO BE EXPECTED...ESPECIALLY OVER CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. IT IS TOO EARLY TO TELL IF THEY WILL BE SEVERE...SO BE SURE TO MONITOR LATER FORECASTS FOR THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON IN CENTRAL AND NORTH CENTRAL WISCONSIN...AND DURING THE LATE AFTERNOON AND EARLY EVENING IN NORTHEAST AND EAST CENTRAL WISCONSIN. LMZ521-522-541>543-564-251645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE. TSK/RDM WEATHER.GOV/GREENBAY ECKBERG/TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 24, 3:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG RHINELANDER 45.63N 89.41W
05/24/2007 ONEIDA WI LAW ENFORCEMENT
TREES DOWN AROUND RHINELANDER.
&&Local storm report, May 24, 3:33 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST STEVENS POINT 44.51N 89.56W
05/24/2007 M43 MPH PORTAGE WI AWOS
&&Local storm report, May 24, 4:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 W WILD ROSE 44.18N 89.35W
05/24/2007 WAUSHARA WI LAW ENFORCEMENT
SCATTERED TREES DOWN ACROSS COUNTY.
&&Local storm report, May 24, 4:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST WAUPACA 44.34N 89.06W
05/24/2007 M53 MPH WAUPACA WI TRAINED SPOTTER
&&Local storm report, May 24, 4:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG EAGLE RIVER 45.91N 89.25W
05/24/2007 VILAS WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN EASTERN PART OF
VILAS COUNTY.
&&Local storm report, May 24, 4:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WAUPACA 44.34N 89.06W
05/24/2007 WAUPACA WI LAW ENFORCEMENT
TREES DOWN IN AND AROUND CITY OF WAUPACA.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:46 AM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 5 hr |
| May 24, 2:34 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 41 min |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 27 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 49 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 45 min |
| May 24, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 44 min |
| May 24, 4:07 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 28 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 24 min |
| May 24, 4:33 PM CDT | Special Marine Warning | GRB | 100 min | |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 26 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.